MAUDE Adverse Event Report: CSA MEDICAL, INC. TRUFREEZE; TRUFREEZE CONSOLE

CSA MEDICAL, INC. TRUFREEZE; TRUFREEZE CONSOLE
Model Number CC3-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the reported event is in progress; a follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported a perforation during a patient procedure while using their trufreeze console.The procedure was aborted and the patient had to receive a chest tube following the aborted procedure.The patient is now home and doing well.
 
Additional Manufacturer Narrative
The device (catheter) subject of the reported event was not returned to steris for evaluation.Without the returned device, a cause of the reported event cannot be determined.The trufreeze console instructions for use (ifu) states, "when using a scope, place the catheter through the catheter introducer and into the biopsy or working channel of the scope.Ensure catheter and scope are completely defrosted before repositioning or withdrawing catheter.Withdraw catheter in the straight position.Care should be taken to avoid kinking or fracturing the catheter during handling and insertion into the catheter introducer.Caution: if using a scope in the retroflexed position, ensure catheter and scope are completely defrosted before repositioning or withdrawing.Withdraw scope and catheter in the straight position.Caution: ensure catheter and scope are completely defrosted before repositioning or withdrawing catheter.Withdraw catheter in the straight position.Caution: care should be taken to avoid kinking or fracturing the catheter during handling and insertion into the catheter introducer." the ifu also states, "the physician should carefully consider patient eligibility for cryospray ablation (i.E., cryosurgery and associated gas pressure), including patient presentation, medical history, co-morbidities (e.G., copd, cad), and prolonged use of steroids that may reduce the patient's tissue compliance and tissue strength affecting their ability to tolerate cryospray.Any therapy or procedure compromising the integrity of the tissue, specifically in or adjacent to the targeted ablation area.The physician should use caution when applying cryospray in any organ where stricture or collapse is likely.The physician should use caution when considering cryospray for this high-risk patient situation, specifically regarding the ability to vent or extract gas.Physicians should use caution in any procedure or anatomy where a restriction or obstruction interferes with the adequate venting or nitrogen as, resulting in increased gas pressure.During cryospray, the patient must be monitored for abdominal distention and cryospray must be stopped if the abdomen becomes distended, if using in the esophagus.Liquid nitrogen expands more than 700 times when changing from a liquid to a gaseous state.It is imperative for patient safety that adequate venting is used to remove gas created during cryospray." the log files for the trufreeze system were reviewed and no abnormalities were noted.No additional issues have been reported.

Brand Name
TRUFREEZE
Common Device Name
TRUFREEZE CONSOLE
Manufacturer (Section D)
CSA MEDICAL, INC.
5976 heisley road
mentor 44060
Manufacturer (Section G)
CSA MEDICAL, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key21020591
Report Number1528319-2024-00114
Device Sequence Number18436833
Product Code GEH
UDI-Device Identifier00857068006006
UDI-Public(01)00857068006006
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCC3-01
Device Catalogue NumberCC3-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown